Article Text

PDF

Salicylate induced exacerbation of ulcerative colitis.
  1. T K Chakraborty,
  2. D Bhatia,
  3. R C Heading,
  4. M J Ford

    Abstract

    The oral administration of mesalazine (5-aminosalicylic acid) resulted in the exacerbation of ulcerative colitis in two patients intolerant to sulphasalazine whose colitis had previously been quiescent. Although sulphasalazine intolerance is usually attributable to the sulphapyridine moiety, the possibility of salicylate sensitivity should be considered in colitic patients who fail to respond appropriately to sulphasalazine or who experience abdominal pain or diarrhoea while taking the drug.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.